NSAIDs ListNSAID list

Aleve Ingredients


Like Aspirin, Ibuprofen and Paracetamol, Naproxen is also an effective drug administered in cases of mild fever, cramps, generalized body pain and inflammation. It is available under many different brand names such as Aleve, Anaprox, Feminax Ultra, Inza, Proxen and others. Talking about Aleve, it is available over-the-counter in any drug store so that you can get it with out any doctor’s prescription. Naproxen, which is one of the basic Aleve ingredients, is a non-steroidal anti-inflammatory drug which works to block the synthesis of chemical precursors that aid in inflammation and pain.

Aleve is available in the form of tablets, liquid gels, caplets and gel caps. Talking about the tablets, these are orally administered and are excreted in urine. It basically works like all other NSAIDs by blocking the COX 1 and COX 2 enzymes reversibly. The basic aim is inhibiting the arachidonic acid catabolism and to reduce the chemical mediators formation. These chemical mediators are prostaglandins which produce pain and inflammation. When the ingredients in Aleve stop the inflammatory steps to occur, you start feeling well and the pain starts to go away.

The active and inactive Aleve ingredients are as follows:

Active Ingredients of Aleve include: Naproxen Sodium 220 mg.

The inactive ingredients do not have any role in pain relief; they are used for either preservation or other purposes. These include: Magnesium, Titanium dioxide, Stearate, Polyethylene glycol, and Talc.

Therefore, what make Aleve successful are the active Aleve ingredients, not the inactive ones.

When to use Aleve ?                Aleve ingredients

Apart from fever, cold and flu, Aleve ingredients are taken in conditions of migraines, kidney stones, gout, menstrual pains, Ankylosing spondylitis (chronic inflammatory state of the joints) and mostly in different cases of arthritis such as rheumatoid arthritis (autoimmune disorder of joints), psoriatic arthritis (another inflammatory arthritis) and osteoarthritis, the most common form of arthritis in which there is severe pain in the joints.

The active Aleve ingredients are effective in relieving the above mentioned conditions by simply fighting against the prostaglandins that induce the pain. Even if you have back pain, you can simply use Aleve gel which is also available in the market.

Adverse effects and risk factors of Aleve Ingredients

When you grab any over the counter product it is very important that you know all the side effects or unwanted responses of that drug. Like any other NSAIDs, Aleve ingredients produce the following side effects or adverse effects:

  •  Rashes on skin
  • Tinnitus
  • Drowsiness
  • Shortness of breath or asthma
  • In some cases there can be nausea, heartburn, vomiting, diarrhea or sometimes constipation
  • Fluid retention causing swelling
  • There is a potential risk of having severe cardiovascular side effects such as heart attack or stroke
  • Ulceration or bleeding in stomach
  • Aleve ingredients when taken along with antidepressant reduce its efficacy
  • They can produce photosensitivity by causing pseudoporphyria

These adverse effects are although rare but seek medical advice if you observe any of the above mentioned symptoms.

Aleve ingredients dosage

Adult dose of Aleve is one pill taken every 12 hours or two pills a day. This is because the biological half life of naproxen is 12 to 24 hours. Each regular Aleve pill contains an effective amount that is 220 mg of naproxen. It is important that Aleve tablets are taken along with food so as to prevent any gastrointestinal issues. According to some studies, it is observed that the ingredients in Aleve are more effective in reducing pain and inflammation than ibuprofen.

Certain dose adjustments need to be made if you have any of the following issue:

  •  Hypertension or any other coronary disease
  • Past incidence of heart attack or stroke
  • Ulcer or bleeding in the stomach or intestine
  • A history of asthma, kidney and/or liver disorder or any clotting disorder
  • Pregnancy

Consult a doctor before starting Aleve tablets so as to prevent any seriousness of the disease mentioned above. In addition, read the label and instruction given on the box thoroughly and if after use, you observe any side effects, immediately consult a doctor.

Kid’s dosage of Aleve is 5mg per kg up to about 21 mg/kg. Aleve is prescribed to the children by a medical professional. Make sure the child goes through a complete check up by his doctor. Children under the age of 2 years are not administered this drug as it is not yet proven to be safe for them.

 Aleve ingredients overdose

Aleve is always effective when taken in normal amount. If, you are mistaken that increasing the amount of the drug will increase the response too, you are wrong. Excess dosage or overdose can lead to severe health complications. Never take more than the recommended dose. If in case there is an over dosage of Aleve ingredients, seek medical attention immediately.